Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2007, 9:44 PM EDT for Lawrence County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 27, 2007, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:11 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 27, 7:11 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT FRI JUL 27 2007 .SYNOPSIS... LOW PRESSURE WILL SLOWLY CROSS THE REGION THROUGH THE WEEKEND...EXITING THE REGION BY EARLY NEXT WEEK. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE WEEKEND...WITH DRY CONDITIONS WORKING IN FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SHOWERS AND STORMS WILL BE MOVING ACROSS SOUTHEAST OHIO INTO NORTHERN VIRGINIA THIS EVENING AND MAY ALSO MOVE INTO SOUTHWEST PENNSYLVANIA BUT GENERALLY SOUTH OF PITTSURGH. ANOTEHR AREA OF STORMS HAS DEVELOPED ACROSS NORTHEAST OHIO AND WILL ALSO PUSH INTO WESTERN PENNSYLVANIA EARLY TONIGHT. SCATTERED POP UP STORMS EXPECTED ELSEWHERE AS SURFACE LOW AND FRONT OVER MICHIGAN AND TROF OVER WESTERN LAKES MOVE EAST. RISK OF SEVERE WEATHER IS LOW EXCEPT FOR STORMS FROM NORTHEAST OHIO WHICH SHOULD WEAKEN TOWARD SUNSET. VERY HEAVY RAIN POSSIBLE WITH ANY STORM. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... THE SURFACE FRONT WILL ENTER NORTHWEST PA BY SATURDAY MORNING...AND INTO SOUTHWEST PA/EXTREME NORTHERN WV SATURDAY AFTN. WITH BOTH GFS AND NAM SHOWING THE UPPER LEVEL ENERGY SPLIT TO THE NORTH (ACROSS NEW ENGLAND) AND SOUTH (FROM SOUTHERN WV SOUTHWARD)...THINK SHWR/TSTM COVERAGE WILL BE SCATTERED. ANY STORMS THAT DO FORM WILL BE UNDER SEVERE LEVELS. NEAR AVERAGE TEMPERATURES WITH HUMID CONDITIONS WILL PREVAIL. && .LONG TERM /SUNDAY THROUGH FRIDAY/... H5 TROF MOVING EAST. LOTS OF LOW LEVEL MOISTURE BUT SOME DRYER ALOFT EARLY IN THE WEEK. PROBILITY OF PRECIPITATION WILL DECREASE COMPARED TO SHORT TERM. AT THIS POINT MUCH OF THE REMAINDER OF THE FORECAST PERIOD WILL BE TYPICAL MID SUMMER PATTERN BUT MAINLY DRY. APPROACHING SFC FRONT FROM NORTH DAY 7 WILL BRING A CHANCE OF CONVECTION. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... BEST CHANCE FOR IFR STORMS NEAR KZZV THIS EVENING OTHERWISE SCATTERED STORMS WITH NOT ENOUGH COVERAGE FOR MENTION AT ANY TERMIANL. FOG AND HAZE WILL REDUCE VISIBILITY TO MVFR TOWARD MORNING WITH A BRIEF PERIOD OF IFR POSSIBLE ESPECIALLY AT TERMINALS WHERE SIGNIFICANT RAIN FELL EARLIER. PERIODS OF MVFR/IFR CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY IN/NEAR SHWRS AND TSTMS AND WILL USE A TEMPO GROUP FOR MAINLY AFTERNOON THENUDER. MORE SCT SHWRS/TSTMS BRINGING LOCAL MVFR/IFR CONDITIONS ARE POSSIBLE ACROSS REGION SUNDAY AS COLD FRONT SLOWLY CROSSES THE REGION...WITH ACTIVITY DIMINISHING BY MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUE/WED WITH DRY/VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 27, 7:19 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 719 PM EDT FRI JUL 27 2007 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-282330- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 719 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT AS LOW PRESSURE MOVES EAST FORM MICHIGAN TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NATIONAL WEATHER SERVICE SAYS STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE OHIO VALLEY. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-282330- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 719 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NATIONAL WEATHER SERVICE SAYS STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE OHIO VALLEY. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 27, 9:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 929 PM EDT FRI JUL 27 2007 PAZ013-280230- LAWRENCE PA- 929 PM EDT FRI JUL 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... LAWRENCE... AT 925 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A THUNDERSTORMS 12 MILES WEST OF NEW CASTLE...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE RAINFALL AT THE RATE OF A HALF TO ONE INCH PER HOUR AND POSSIBLY SOME SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HARLANSBURG...MCCONNELLS MILL AND NEW CASTLE MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:13 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 46 min |
| Jul 28, 7:24 PM EDT | Flash Flood Warning | PBZ | Venango | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.